Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 10, 2013, 3:23 PM CDT for 14 counties in Kansas. It took effect at Jun 11, 2013, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2013, 3:23 PM CDT (20:23 UTC)
- In effect from
- Jun 11, 2013, 11:00 AM CDT
- Expired
- Jun 11, 2013, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -621 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS73 KICT 102023 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT MON JUN 10 2013 KSZ032-033-047>052-067-068-082-083-091-092-111030- /O.NEW.KICT.WI.Y.0012.130611T1600Z-130612T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 323 PM CDT MON JUN 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. * TIMING...STRONG SOUTH WINDS WILL DEVELOP TOWARD MIDDAY TUESDAY PERSISTING INTO EARLY TUESDAY EVENING. * WINDS...SOUTH WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. IN ADDITION...SMALL YARD ITEMS CAN EASILY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
177 WWUS73 KICT 110826 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 AM CDT TUE JUN 11 2013 KSZ032-033-047>052-067-068-082-083-091-092-112230- /O.CON.KICT.WI.Y.0012.130611T1600Z-130612T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 326 AM CDT TUE JUN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST INTO THE EARLY EVENING. * WINDS...SOUTH WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. IN ADDITION...SMALL YARD ITEMS CAN EASILY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS
539 WWUS73 KICT 112013 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT TUE JUN 11 2013 KSZ032-033-047>052-067-068-082-083-091-092-120100- /O.CON.KICT.WI.Y.0012.000000T0000Z-130612T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 313 PM CDT TUE JUN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL PERSIST INTO EARLY THIS EVENING. * WINDS...SOUTH WINDS WILL BE OCCASIONALLY SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. IN ADDITION...SMALL YARD ITEMS CAN EASILY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
078 WWUS73 KICT 120118 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT TUE JUN 11 2013 KSZ032-033-047>052-067-068-082-083-091-092-120230- /O.EXP.KICT.WI.Y.0012.000000T0000Z-130612T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 818 PM CDT TUE JUN 11 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THE REST OF THE NIGHT...SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:19 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 10, 3:19 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT MON JUN 10 2013 .UPDATE... ISSUED AT 318 PM CDT MON JUN 10 2013 UPON COLLABORATION WITH WFO'S DDC AND GID, WILL ISSUE A WIND ADVISORY FOR TUESDAY FOR ALONG/WEST OF INTERSTATE 135 IN CENTRAL/SOUTH CENTRAL KS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 247 PM CDT MON JUN 10 2013 UPPER RIDGE WILL CONTINUE TO BUILD OVER THE CENTRAL PLAINS TONIGHT INTO TUESDAY. ISOLATED-WIDELY SCATTERED HIGH-BASED STORMS WITH GUSTY WINDS ARE POSSIBLE OVER NORTHWESTERN KS THIS EVENING...IN AREAS WHERE WEAK LOW-LEVEL CONVERGENCE DEVELOPS IN VICINITY OF LEE TROUGH/WARM FRONT. THERE IS A SMALL CHANCE SOME OF THIS ACTIVITY COULD AFFECT OUR AREA WEST OF HIGHWAY 14 BEFORE DIMINISHING BY LATE EVE...ALTHOUGH PLANNING TO KEEP GOING DRY FORECAST. LEE TROUGH/THERMAL RIDGING INTENSIFIES TUESDAY. THIS WILL LEAD TO VERY GUSTY SOUTHERLY WINDS ESPECIALLY OVER CENTRAL SECTIONS WHERE A WIND ADVISORY MAY BE REQUIRED. THIS WILL ALSO HELP BOOST TEMPERATURES TO THE HIGHEST READINGS THUS FAR THIS YEAR. SHORTWAVE TROUGH OVER CA/NV THIS AFTERNOON IS PROJECTED TO MOVE ATOP THE UPPER RIDGE...EJECTING OUT OVER THE CENTRAL PLAINS TUESDAY NIGHT INTO WEDNESDAY. THIS WILL PUSH A WEAK FRONT SOUTHWARD THROUGH OUR AREA WEDNESDAY-WEDNESDAY EVE. ONLY SLIGHT RELIEF IN THE HEAT EXPECTED WEDNESDAY NIGHT INTO THURSDAY WITH STILL ABOVE NORMAL TEMPERATURES. ANY MCS ACTIVITY TUESDAY NIGHT SHOULD BE NORTH OF OUR AREA WITH VERY WARM MID-LEVEL TEMPERATURES IN PLACE. DRY FORECAST WEDNESDAY-THURSDAY STILL LOOKS REASONABLE. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 247 PM CDT MON JUN 10 2013 WARM FRONT WILL LIFT NORTH OF OUR FORECAST AREA FRIDAY...BRINGING VERY WARM TEMPERATURES FOR FRIDAY INTO SATURDAY. GFS AND ECMWF BOTH HINT AT A WEAK WAVE COMING NORTHEASTWARD OUT OF MEXICO...TOPPING THE RIDGE...MOVING ACROSS KANSAS LATE SATURDAY INTO SUNDAY. A COINCIDENT INCREASE IN MOISTURE/INSTABILITY IS INDICATED WHICH WILL RESULT IN AT LEAST SMALL CHANCES OF THUNDERSTORMS. WEAK NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE CENTRAL PLAINS SUNDAY NIGHT INTO MONDAY AND WILL KEEP A SLIGHT THUNDERSTORM CHANCE MENTION. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1246 PM CDT MON JUN 10 2013 MODEST SOUTH/SOUTHWEST WINDS THIS AFTERNOON AND TONIGHT WILL GIVE WAY TO STRONG AND GUSTY SOUTH/SOUTHWEST WINDS BY EARLY TO MID- MORNING TUESDAY...AS LOW PRESSURE STRENGTHENS OVER THE WESTERN HIGH PLAINS. MAY SEE A FEW ISOLATED THUNDERSTORMS DEVELOP OVER WESTERN KS THIS AFTERNOON/EVENING WHICH COULD SPREAD SCT MID-LEVEL CLOUDS OVER KRSL-KSLN TONIGHT-TUESDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 100 74 98 / 0 0 0 10 HUTCHINSON 71 101 74 97 / 0 0 10 10 NEWTON 71 100 73 96 / 0 0 10 10 ELDORADO 70 97 73 96 / 0 0 0 10 WINFIELD-KWLD 71 98 74 98 / 0 0 0 10 RUSSELL 71 104 72 94 / 10 10 10 0 GREAT BEND 70 103 72 96 / 10 10 10 0 SALINA 70 101 74 95 / 10 0 10 10 MCPHERSON 71 101 74 96 / 10 0 10 10 COFFEYVILLE 70 95 74 95 / 0 0 0 10 CHANUTE 70 95 73 94 / 0 0 0 10 IOLA 70 94 73 94 / 0 0 0 10 PARSONS-KPPF 70 95 74 94 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 8 PM CDT TUESDAY FOR KSZ032-033- 047>052-067-068-082-083-091-092. &&
Hazardous weather outlook, Jun 10, 10:14 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1014 AM CDT MON JUN 10 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1014 AM CDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL REACH BETWEEN 100 AND 103 DEGREES THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES WILL AGAIN REACH 100 TO 104 DEGREES TUESDAY ACROSS MUCH OF CENTRAL AND SOUTH-CENTRAL KANSAS. SOUTHERLY WINDS ARE ALSO EXPECTED TO BE STRONG TUESDAY...WITH SPEEDS NEAR AND EXCEEDING 30 MPH IN CENTRAL KANSAS. HEAT INDICES BETWEEN 100 AND 104 DEGREES WILL CONTINUE TO IMPACT THE AREA THROUGH FRIDAY...WITH HIGHS IN THE 90S AND 100S. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY ACROSS THE AREA. AT THIS TIME IT APPEARS AT LEAST STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.